MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Model Number 1203350-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Vascular Problem (4441); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
(b)(4).It was reported that on (b)(6) 2025 two 3.5x38 mm esprit btk scaffolds were implanted in the right peroneal artery.On (b)(6) 2025 the patient had an overnight hospital stay following a revascularization procedure in the anterior tibial artery.The patient was observed to be short of breath and weak after going to the bathroom.He was less responsive to commands and became increasingly hypoxic until respiratory therapy was called.The patient then lost his pulse, went into cardiac arrest and required intubation.He was admitted to the cardiac care unit for post cardiac arrest management.His course was complicated by oliguric kidney injury, metabolic/lactic acidosis.The patient was discharged on (b)(6) 2025 where his final diagnosis was peripheral artery disease status post intervention complicated by cardiac arrest, end stage renal disease with hemodialysis, and dysphagia.The dysphagia was related to the patient's prolonged intubation for mechanical ventilation.The patient continued on hemodialysis after he was discharged on (b)(6) 2025.On (b)(6) 2025, the patient was reported deceased by a family member when the patient was at another hospital.No additional information was provided.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The reported patient effect of death is listed in the esprit btk everolimus eluting resorbable scaffold system instructions for use as a known patient effect of coronary scaffolding procedures.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the patient was admitted to the hospital with a rectal bleed on (b)(6) 2025.Colonoscopy revealed a perirectal hematoma which was controlled.In the opinion of the physician, the esprit btk scaffold is not related to the patient death.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.Corrections: b3 - date of event: updated from 11/12/2025 to 11/3/2025.B5 - describe event or problem: updated, as additional information was provided.H6 - health effect - clinical code: code 4441 was removed and code 4582 was added.H6 - health effect - impact code: codes 1802 and 4607 were removed and code 4657 was added.H11 - additional mfr narrative: updated based on additional information.

Brand Name
ESPRIT¿
Common Device Name
SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23771553
Report Number2024168-2025-11947
Device Sequence Number16110058
Product Code NXW
UDI-Device Identifier08717648357091
UDI-Public(01)08717648357091(11)240712(17)260711(10)407126A
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model Number1203350-38
Device Catalogue Number1203350-38
Device Lot Number407126A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/11/2025
01/08/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date12/30/2025
01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR
Patient SexMale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite